Hi , I anm undetedtable for more then 5 years , the thing is my dr. refuses to let me stop meds cause when I started meds I was with 0 cd4 and according to him research sohws if you started with 0 cd4 cells , no matter how undetactable u'll be your cd4 will fall immediately ! and I might also develop ressitance for the drugs I am taking so no chance stop meds, the thing is, i suffer from hard lipo although i switched meds.. isn't there any blood test i can take which will be able to show if i still has hiv virus in my body? am i going to take these killing drugs till the end of my life or untill there will be a cure for aids ? Cure for aids - just to my opinio, i dont think there iwll ever be cause the drugs companes will loose lots of money by selling these cocktails ... I feel so sad and frustrated with my current situation , like a dad end ...
These are very difficult issues. It is very likely that these drugs have prolonged your life, as the five year survival without treatment for one with zero CD4 cells is very low. I agree with your doctor that it would be a mistake to stop ART for any length of time, and even a brief period off medications does increase the risk that you develop resistance mutations, and jeopardize the good response you have had to date.
Current ART does not and cannot eliminate the virus and achieve a cure, so no, there is no blood test that can show 'whether you still have HIV virus in your body', because you do still have the virus, and all current evidence suggests that you will have it for the rest of your life.
This has nothing to do with the behavior of drug companies, these facts are due to the nature of the virus itself.
Some of the newer ART medications do not cause lipoatrophy, and actually can reduce the degree of lipoatrophy gradually, though very slowly. I can't judge if this applies to you, because you did not name your medications.
I am surprised to hear you describe the drugs as 'killing'. They are likely the reason that you are still alive. I hear that they have caused a disturbing side effect - 'hard lipo'. Some patients have tried plastic surgery to remedy some of the disfigurement from these manifestations, with some success - but this takes money, and is itself not free of risks.
So you have had both the benefit of the drugs and difficult side effects, and there are no easy answers, other than to be grateful to be alive at all.
I urge you to talk to your doctor about your frustrations, and this email response.